Hail, Bucks
- When
- May 18, 7:15 PM EST
- Where
- Bucks County, 2 mi N of Doylestown
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.350, -75.133
Nickel size hail fell just north of Doylestown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Nickel size hail fell just north of Doylestown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 18, 2:05 PM EST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 305 PM EDT TUE MAY 18 2004 .SHORT TERM... TODAYS FORECAST PLAYING OUT PRETTY MUCH AS ADVERTISED...INCLUDING ONSET OF NEW CONVECTION. SURFACE BASED CAPES NOW EXCEEDING 2500 J/KG OVER SE PA...S NJ...AND N DELMARVA...PROVIDING PLENTY OF THERMODYNAMIC ENERGY FOR TODAYS THUNDERSTORMS. RATHER SUBTLE IMPULSE AND DRYING IN WATER VAPOR IMAGERY OVER WV AND PA APPEARS TO BE HELPING KICK OFF THE CONVECTION THIS AFTERNOON. PREVIOUS FORECAST KEPT PRETTY MUCH INTACT FOR THE TIME PERIOD FROM TONIGHT UNTIL WED NIGHT. INCLUDED ENHANCED CONVECTIVE WORDING FOR THUNDERSTORMS TONIGHT UNTIL 200 AM. FROPA COMES THROUGH ON WED BUT BOUNDARY DOES NOT MAKE IT TOO FAR SOUTH OF THE FORECAST AREA (NEVER MAKES IT SOUTH IN THE ETA)...BEFORE RETURNING BACK NORTHWARD AS A WARM FRONT GOING INTO THU. BUMPED CLOUD COVER AMOUNTS UP FOR WED NIGHT AND THU...AND HELD MAXIMA DOWN OVER NORTHERN PART OF FORECAST AREA ON THU DUE TO WARM FRONTAL PRESENCE. && .LONG TERM... HEIGHTS CONTINUE TO GRADUALLY RISE IN THE LONGER-TERM SUGGESTING WARMER AND MORE HUMID CONDITIONS AS A GENERAL RULE. PLAYED NEXT FRONTAL PASSAGE ON FRI NIGHT AS A RATHER SHORT-LIVED EVENT...WITH TEMPERATURES WARMING AGAIN FOR SUN AND MON. && .MARINE... NO FLAGS ON THE MARINE. EXPECT SHOWERS/TSTMS WHICH HAVE RECENTLY DEVELOPED ALONG THE COAST TO CONTINUE THROUGH THE AFTERNOON AND EVENING. MARINERS SHOULD SEE STORMS COMING SINCE THAT FOG BANK OF MON HAS COMPLETED BURNED OFF. && .AVIATION... BNDRY FROM OVERNIGHT SHOWERS TAKING FULL ADVANTAGE OF THE INSTABILITY THAT EXISTS OVER ERN SIDE OF CWA AND HAVE SHOWN SIGNS OF INTENSIFYING TO MORE THAN LIGHT SHOWER. BUT THE REAL HEAVY ONES ARE GOING TO ARRIVE A LITTLE LATER SO TAFS REFLECTING A BRIEF PRD OF ACTVTY UNTIL 20Z. ADDS COMPOSITE FROM AWC SHOWING PREVAILING CONDITIONS ARE VFR ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... MPO 57 73 53 70 / 70 0 10 30 ABE 60 75 56 74 / 70 10 10 30 RDG 61 75 58 75 / 70 10 10 30 PHL 65 77 59 78 / 60 20 10 30 12N 60 75 55 71 / 70 0 10 30 SMQ 61 76 56 73 / 70 10 10 30 TTN 62 77 57 75 / 60 10 10 30 MIV 63 75 59 78 / 50 40 30 30 N55 61 70 58 67 / 40 40 30 30 ACY 63 74 58 72 / 40 30 30 30 ILG 64 77 60 78 / 60 30 30 30 DOV 64 78 60 78 / 40 50 30 30 GED 64 79 61 79 / 40 50 30 30 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && EBERWINE/SZATKOWSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 433 AM EDT TUE MAY 18 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-180832- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 433 AM EDT TUE MAY 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THE STORM PREDICTION CENTER HAS PLACED MOST OF THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT FOR ORGANIZED SEVERE WEATHER WILL BE IN NORTHERN PENNSYLVANIA AND NORTHWEST NEW JERSEY. HOWEVER...PULSE TYPE SEVERE THUNDERSTORMS CAN OCCUR ANYWHERE IN THE REGION THIS AFTERNOON AND EARLY EVENING PRECEDING THIS LINE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATER TODAY. TFG
The Philadelphia radar (KDIX), 76 km away, was scanning. The volume nearest the first event began at 00:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398872.